Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 12, 2011, 7:40 PM CDT for Terry County, Yoakum County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2011, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 12, 2011, 8:28 PM CDT
- In force
- 48 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 86 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:50 PM CDT | TSTM WND GST 60 | 9 E Wellman, TX | ZERO VISIBILITY IN BLOWING DUST. |
| Jun 12, 7:55 PM CDT | TSTM WND GST 70 | 5 W Brownfield, TX | GUSTS ESTIMATED AT GOMEZ. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4624 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310 WUUS54 KLUB 130040 SVRLUB TXC445-501-130145- /O.NEW.KLUB.SV.W.0065.110613T0040Z-110613T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 740 PM CDT SUN JUN 12 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TERRY COUNTY IN NORTHWEST TEXAS. YOAKUM COUNTY IN NORTHWEST TEXAS. * UNTIL 845 PM CDT * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION TO DAMAGING WINDS...BLOWING DUST WILL SEVERELY LIMIT VISIBILITY. THIS STORM WAS LOCATED 15 MILES SOUTH OF TOKIO...OR NEAR SEAGRAVES...AND MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE UNION... BROWNFIELD AND LOCKETVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. && LAT...LON 3339 10284 3339 10208 3297 10208 3297 10306 TIME...MOT...LOC 0039Z 253DEG 26KT 3298 10248 $$
3 follow-up statements
404 WWUS54 KLUB 130052 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 752 PM CDT SUN JUN 12 2011 TXC445-501-130145- /O.CON.KLUB.SV.W.0065.000000T0000Z-110613T0145Z/ TERRY TX-YOAKUM TX- 752 PM CDT SUN JUN 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YOAKUM AND TERRY COUNTIES UNTIL 845 PM CDT... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OUTFLOW CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS BOUNDARY WAS LOCATED NEAR BROWNFIELD...MOVING NORTHEAST AT 45 MPH. NEAR ZERO VISIBILITY HAS BEEN REPORTED WITH THE DUST ASSOCIATED WITH THIS STORM IN BROWNFIELD. IF ENCOUNTERING THIS DUST WHILE DRIVING...PULL OVER IN A SAFE LOCATION BEFORE THE DUST CLOUD OVERTAKES YOU. THIS STORM WILL IMPACT TRAVELERS ON US 380 FROM PLAINS TO TAHOKA AND US 62/82 SOUTHWEST OF ROPESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3339 10284 3339 10208 3297 10208 3297 10306 TIME...MOT...LOC 0049Z 225DEG 39KT 3321 10226 $$
571 WWUS54 KLUB 130109 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 809 PM CDT SUN JUN 12 2011 TXC445-501-130145- /O.CON.KLUB.SV.W.0065.000000T0000Z-110613T0145Z/ TERRY TX-YOAKUM TX- 809 PM CDT SUN JUN 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YOAKUM AND TERRY COUNTIES UNTIL 845 PM CDT... AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OUTFLOW CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS OUTFLOW WAS LOCATE FROM WHITEFACE TO ROPESVILLE TO O'DONNELL...MOVING NORTHEAST AT 45 MPH. VISIBILITY NEAR ZERO HAS BEEN REPORTED IN BROWNFIELD AND AROUND 250 YARDS IN MEADOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND DAMAGE WITH THIS STORM WILL OCCUR WITHOUT RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. SECURE LOOSE ITEMS OUTDOORS NOW. && LAT...LON 3339 10284 3339 10208 3297 10208 3297 10306 TIME...MOT...LOC 0105Z 217DEG 39KT 3337 10216 $$
419 WWUS54 KLUB 130128 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 828 PM CDT SUN JUN 12 2011 TXC445-501-130138- /O.CAN.KLUB.SV.W.0065.000000T0000Z-110613T0145Z/ TERRY TX-YOAKUM TX- 828 PM CDT SUN JUN 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR YOAKUM AND TERRY COUNTIES IS CANCELLED... THE STORM WINDS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER...BLOWING DUST CONTINUES TO CAUSE A RISK OF MOTOR VEHICLE ACCIDENTS DUE TO EXTREMELY LOW VISIBILITY. LAT...LON 3339 10284 3339 10208 3297 10208 3297 10306 TIME...MOT...LOC 0128Z 217DEG 39KT 3357 10198 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:47 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 12, 6:47 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 647 PM CDT SUN JUN 12 2011 .UPDATE... CONTINUE TO MONITOR SCATTERED CONVECTION APPROACHING THE SOUTHWESTERN SOUTH PLAINS. THE INFLUENCE OF A LINGERING DRY AIRMASS OVER THE SOUTH PLAINS IS NOW TAKING ITS TOLL ON THE CONVECTION...AND A GENERAL WANING TREND IS OBSERVED. YET PROXIMITY OF CONVECTION CONTINUES TO WARRANT A SLIGHT CHANCE MENTION OVER THE WESTERN ZONES WHERE VERY HIGH-BASED CONVECTION COULD RESULT IN GUSTY WINDS. && .AVIATION... VFR CONDITIONS WILL PERSIST AT KLBB. HIGH-BASED CONVECTION WITH A POTENTIAL THREAT FOR LOCALIZED/GUSTY WINDS WILL REMAIN WEST OF THE TERMINAL. CONCERNS REMAIN AT KCDS FOR REDUCED VIS IN SMOKE. WILL INTRODUCE IFR VIS RESTRICTIONS THERE BETWEEN 13/10-14Z WHEN THE DEPTH OF BOUNDARY LAYER WILL BE MIN AND FAVORABLE SOUTHWEST WINDS WILL LIKELY ADVECT SMOKE OVER THE TERMINAL. && .PREV DISCUSSION... /ISSUED 543 PM CDT SUN JUN 12 2011/ UPDATE... HAVE UPDATED GRIDS/FORECAST TO REFLECT CURRENT TRENDS. A CONVECTIVE COMPLEX HAS DEVELOPED OVER THE UPPER TRANS PECOS AND SOUTHEASTERN NEW MEXICO. NEW DEVELOPMENT IS NOW OCCURRING WITHIN 30 MILES OF THE SOUTHWESTERN FA. IN ADDITION...SATELLITE IMAGERY SHOWS INCREASINGLY VERTICAL CU NORTHWARD TOWARD THE EXTREME SOUTHWESTERN PANHANDLE/NORTHWESTERN SOUTH PLAINS WHERE THE 18Z WRF-NAM DEPICTS A LIGHT CONVECTIVE QPF SIGNAL. THE ONGOING STORMS...WHICH DEVELOPED WITHIN A LOCALIZED/NARROW TONGUE OF MOISTURE ALONG THE PECOS RIVER VALLEY...IS PROGRESSING NORTHEASTWARD INTO AN INCREASING DRY/DEEPLY MIXED AIRMASS WITH MINIMAL/WEAK INSTABILITY BETWEEN 100-500 J/KG. THUS THE LONGEVITY OF THIS ACTIVITY IS QUESTIONABLE...BUT NWP AND CURRENT TRENDS SUGGEST SOME HIGH-BASED SHOWERS/THUNDERSTORMS MAY SPREAD INTO THE SOUTHWESTERN ZONES BEFORE DISSIPATING. FORECAST PROFILES SHOW LCL/S UPWARDS OF 500 MB AND FAVOR THE DEVELOPMENT OF COLD POOLS WHICH COULD CONTRIBUTE TO DOWNBURST WINDS/BLOWING DUST. PREV DISCUSSION... /ISSUED 354 PM CDT SUN JUN 12 2011/ SHORT TERM... BUILDING HEIGHTS ALOFT WILL LIKELY KEEP CONVECTION AT BAY FOR THE REST OF TODAY. RIDGING ALOFT HAS KEPT THE DRYLINE FROM SURGING FAR INTO THE AREA FROM NEW MEXICO THIS AFTERNOON. CONDITIONS THIS AFTERNOON ARE SIMILAR TO YESTERDAY. SURFACE INSTABILITY HAS CLIMBED TO AROUND 2000 J/KG OFF THE CAPROCK WITH VALUES BELOW 1000 J/KG ON THE CAPROCK WITH LITTLE TO NO CAP. THE LIFT WILL CONTINUE TO VERY WEAK TO NONEXISTENT. THE ONLY DECENT LIFT WILL BE FROM CONVERGENCE ALONG THE DRYLINE. WITH LITTLE MOISTURE IN THE ATMOSPHERE...THERE MAY SOME HIGH LEVEL CU DEVELOPMENT LATER THIS AFTERNOON. HOWEVER...DO NOT EXPECT MUCH OUT OF THIS CU DEVELOPMENT. MOST CONVECTION WILL DRIFT NORTH OF THE DAVIS MOUNTAINS BUT MOST LIKELY WILL NOT MAKE IT INTO THE FA. A LOW LEVEL JET WILL KEEP SURFACE WINDS BREEZY OVERNIGHT. THIS WILL LIKELY KEEP OVERNIGHT TEMPERATURES ELEVATED EXCEPT FOR AREAS NEAR THE STATE LINE WHERE WINDS COULD GO LIGHT. THERE WILL BE SURFACE CYCLOGENESIS TOMORROW AFTERNOON ACROSS KANSAS LEADING TO BREEZY SURFACE WINDS IN WEST TEXAS AND ANOTHER HOT DAY. JDV LONG TERM... HOT CONDITIONS WILL CONTINUE INTO TUESDAY AS THE RIDGE STARTS TO BREAK DOWN AND HEIGHTS SLOWLY START TO FALL. AT THE SAME TIME... MODELS CONTINUE TO STALL A WEAK COLD FRONT FROM NORTHWEST TO SOUTHEAST ACROSS THE TEXAS PANHANDLE DURING THE DAY. THIS FRONT WILL MAKE SOUTHWARD PROGRESS OVERNIGHT TUESDAY INTO WEDNESDAY MORNING BUT THE MODELS CONTINUE TO DIFFER ON THE SPEED AND POINT WHERE THE FRONT WILL STALL OUT. GFS AND CMC BOTH STALL THE FRONT OUT NORTH OF THE AREA DURING THE DAY WHILE THE ECMWF AND NAM PUSH THE FRONT THROUGH THE ENTIRE AREA. WILL LEAN TOWARDS THE HIGHER RESOLUTION NAM FOR THE SURFACE WIND FIELD IN THE GRIDS WHICH PUSHES THE FRONT THROUGH ALL BUT THE FAR SOUTHERN COUNTIES OF THE FORECAST AREA BY 12Z WEDNESDAY. CONFIDENCE IN POPS FOR WEDNESDAY ALSO REMAINS LOW...ALTHOUGH SLOWLY INCREASING WITH TIME MAINLY DUE TO THE FACT THERE IS LITTLE IN THE WAY OF UPPER-LEVEL SYSTEMS TO PROVIDE MESOSCALE LIFT TO AID IN STORM INITIATION. ON THE FLIP- SIDE...CONVERGENCE ALONG THE FRONT MAY BE STRONG ENOUGH TO GET SURFACE-BASED CONVECTION TO DEVELOP. WILL HOLD OFF ONCE AGAIN ADDING POPS FOR WEDNESDAY/WED NIGHT AS A RESULT BUT DID TREND TEMPERATURES DOWN A BIT CLOSER TO ENSEMBLE MOS GUIDANCE NUMBERS. WARM FRONT RAPIDLY MIXES NORTHWARD DURING THE MORNING THURSDAY AS MODELS HAVE BACKED OFF FROM NORTHWEST FLOW OVER THE REGION FOR END OF THE WEEK. THIS MEANS A QUICKER RETURN TO TEMPERATURES ABOVE NORMAL AND APPROACHING THE CENTURY MARK ONCE AGAIN. GFS AND ECMWF TRY TO PUSH ANOTHER FRONT INTO THE SOUTHERN PLAINS BY THE END OF THE WEEK BUT STALL IT OUT WELL TO THE NORTH OF THE AREA. RIGHT NOW...EXTENDED IS STARTING TO LOOK LIKE MORE OF THE SAME OF HOT... BREEZY...AND DRY. JORDAN FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED TOMORROW AFTERNOON MOSTLY FOR AREAS ON THE CAPROCK. VERY HOT TEMPERATURES AND DRY SURFACE AIR WILL CAUSE RELATIVE HUMIDITIES TO DROP INTO THE SINGLE DIGITS WITH TEENS OFF THE CAPROCK. SURFACE CYCLOGENESIS OVER KANSAS WILL LEAD TO BREEZY WINDS ACROSS THE AREA. WIND SPEEDS MAY BRIEFLY EXCEED CRITICAL VALUES INTERMITTENTLY DURING THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 101 62 99 64 / 20 10 10 0 0 TULIA 67 102 66 99 66 / 10 10 10 0 10 PLAINVIEW 67 101 67 101 68 / 10 10 0 0 0 LEVELLAND 66 103 67 102 68 / 20 10 0 0 0 LUBBOCK 71 102 69 102 69 / 10 10 0 0 0 DENVER CITY 65 103 68 102 68 / 20 10 0 0 0 BROWNFIELD 67 104 69 103 68 / 20 10 0 0 0 CHILDRESS 72 105 73 105 71 / 0 10 0 0 10 SPUR 70 103 72 105 70 / 10 10 0 0 10 ASPERMONT 71 107 73 105 72 / 10 10 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 12, 5:32 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 532 PM CDT SUN JUN 12 2011 TXZ021>044-132245- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 532 PM CDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...MAINLY ACROSS THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE WESTERN SOUTH PLAINS. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH LOCALIZED DAMAGING WIND GUSTS AND REDUCED VISIBILITIES FROM BLOWING DUST BEING THE PRIMARY THREATS. FIRE WEATHER BREEZY SOUTHERLY WINDS WILL COMBINE WITH HOT TEMPERATURES...DRY AIR...AND EXTREMELY CURED FUELS TO CREATE AN ELEVATED FIRE DANGER ACROSS THE EXTREME SOUTHWEST PANHANDLE AND WESTERN SOUTH PLAINS THIS AFTERNOON AND EVENING. THUS...A RANGE LAND FIRE DANGER STATEMENT IS IN EFFECT FOR THE EXTREME SOUTHWEST PANHANDLE AND WESTERN SOUTH PLAINS THROUGH 9 PM CDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE LIMITED SEVERE WEATHER THREAT SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 12, 7:22 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 722 PM CDT SUN JUN 12 2011 TXZ033-039-040-130045- COCHRAN-TERRY-YOAKUM- 722 PM CDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN...YOAKUM AND TERRY COUNTIES... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HIGH BASED SHOWERS AND STRONG THUNDERSTORMS...ROUGHLY CENTERED 11 MILES SOUTHWEST OF PLAINS...MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 50 MPH AND PATCHY BLOWING DUST...ARE POSSIBLE NEAR THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:03 PM CDT | Dust Storm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 57 min |
| Jun 12, 8:57 PM CDT | Blowing Dust Advisory | LUB | Crosby, Floyd, Garza, Hale, Hockley, Lamb and 3 more | 2 hr |
| Jun 13, 3:19 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cottle, Crosby and 12 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.